Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 128, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 8, 2010, 5:08 PM CDT for McDonald County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2010, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 8, 2010, 7:31 PM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:46 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 8, 2:46 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT SUN AUG 8 2010
.DISCUSSION...
/ISSUED 240 PM CDT SUN AUG 8 2010/
THE HEAT AND HUMIDITY RETURNED TODAY. AFTERNOON TEMPERATURES IN
THE LOWER TO MIDDLE 90S COMBINED WITH DEW POINTS IN THE LOWER TO
MIDDLE 70S WERE YIELDING HEAT INDEX VALUES OF 100 TO 107 DEGREES.
THE HOTTEST READINGS WERE OCCURRING FROM SOUTHEAST KANSAS INTO
CENTRAL MISSOURI.
SHORT TERM (TONIGHT THROUGH TUESDAY)...
AS ADVERTISED THE UPPER RIDGE WILL BUILD OVER THE REGION AS WE
HEAD INTO THIS WEEK. RISING 50H HEIGHTS AND 850 MB TEMPERATURES OF
22 TO 24 DEGREES CELSIUS WILL SUPPORT AMBIENT TEMPERATURES IN THE
MIDDLE TO UPPER 90S. SURFACE DEW POINTS WILL BE PRIMARILY IN THE
LOWER 70S BUT MAY POOL INTO THE MIDDLE 70S ACROSS CENTRAL
MISSOURI. THE RESULT WILL BE AFTERNOON HEAT INDEX VALUES OF 102 TO
110 AREA WIDE WITH THE HIGHEST READINGS FROM SOUTHEAST KANSAS INTO
CENTRAL MISSOURI.
WITH THE OBSERVED HEAT INDEX VALUES TODAY AND INCREASING CONFIDENCE
THAT WE WILL SEE AT 4 CONSECUTIVE DAYS OF 105 OF GREATER...THE HEAT
ADVISORY WILL BE UPGRADED TO AN EXCESSIVE HEAT WARNING NORTH OF A
NEOSHO TO CAMDENTON LINE. MAXIMUM HEAT INDICES IN THIS AREA WILL
LIKELY CLIMB ABOVE 105 AND POSSIBLY TO AROUND 110 DURING THE
AFTERNOON HOURS THROUGH WEDNESDAY. A HEAT ADVISORY WILL REMAIN IN
EFFECT ELSEWHERE ACROSS THE MISSOURI OZARKS WHERE MAXIMUM HEAT
INDEX VALUES WILL RANGE FROM 102 TO 107 DEGREES.
ISOLATED DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE THE NEXT
COUPLE OF DAYS BRINGING ONLY LOCALIZED RELIEF FROM THE HEAT.
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
A 500MB SHORTWAVE WILL WORK ITS WAY THROUGH THE MIDWEST ON WEDNESDAY
AND THURSDAY. FRONTAL BOUNDARIES THE PAST COUPLE OF WEEKS HAVE MOVED
FASTER THAN USUAL THROUGH THE AREA FOR THIS TIME OF YEAR...SO
TRENDED MORE WITH THE COVERAGE OF THE GFS BUT THE SPEED OF THE
EURO SOLUTION. SLIGHT PRECIP CHANCES WILL LINGER ACROSS THE AREA
FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING...WITH THE
GREATER CHANCES COMING WEDNESDAY AFTERNOON WITH A LITTLE HELP FROM
DIURNAL FORCING.
LIKE YESTERDAY...THE MODELS DIVERGE IN THEIR HANDLING OF THE HIGH
PRESSURE AS IT REBUILDS AFTER THE PASSAGE OF THE SHORTWAVE
WEDNESDAY. THE GFS RETROGRADES THE RIDGE TO THE DESERT SW AND
PERHAPS BUILDS IT BACK IN TOO STRONG AS WE MOVE INTO THE BEGINNING
OF THE WEEKEND...WHICH WOULD PUT MISSOURI ON THE RECEIVING END OF NW
FLOW AND SIGNIFICANTLY LOWER DEW POINTS. THE ECMWF INSTEAD REBUILDS A
WEAKER RIDGE OVER THE SOUTHEAST AND IN ADDITION TO BRINGING A MORE
SW FLOW...ALLOWS THE TRACKING OF A TROPICAL SYSTEM AROUND THE BACK
EDGE OF THE RIDGE AND ALONG THE OK AND AR BORDER. FELT THAT THE REAL
SITUATION WILL LIKELY BE SOMEWHERE BETWEEN THESE TWO...WITH LOWER
TEMPERATURES AND DEW POINTS INTO THE WEEKEND BUT NOT AS LOW AS THE
58 DEGREE DEW POINTS THE GFS WAS INDICATING FRIDAY NIGHT.
CROWE
&&
.AVIATION...
/ISSUED 1219 PM CDT SUN AUG 8 2010/
FOR THE 18Z KSGF...KJLN AND KBBG TAFS...DIURNAL CUMULUS CLOUDS ARE
EXPECTED TO DEVELOP THIS AFTERNOON...AND THEN DISSIPATE AROUND SUNSET.
CANNOT RULE OUT ISOLATED THUNDERSTORMS THIS AFTERNOON...BUT
CONFIDENCE IN THEM DEVELOPING AND AFFECT THE TAF SITES IS LOW.
OTHERWISE...SOUTHERLY WINDS AND VFR CONDITIONS ARE EXPECTED
THROUGH MONDAY MORNING.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FOR FAR SOUTHWEST AND CENTRAL
MISSOURI UNTIL 10 PM CDT WEDNESDAY.
HEAT ADVISORY UNTIL 10 PM CDT WEDNESDAY FOR MUCH OF THE
MISSOURI OZARKS.
KS...EXCESSIV HEAT WARNING UNTIL 10 PM CDT WEDNESDAY FOR EXTREME
SOUTHEAST KANSAS.
&&Hazardous weather outlook, Aug 8, 12:58 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT SUN AUG 8 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED EXCESSIVE HEAT RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS AND FAR SOUTHERN MISSOURI NEAR THE OKLAHOMA AND ARKANSAS BORDERS. HEAT INDICES WILL CLIMB TO BETWEEN 102 AND 108 DEGREES MAINLY WEST OF A LINE FROM BRANSON TO THE LAKE OF THE OZARKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES WILL CLIMB TO BETWEEN 103 AND 110 DEGREES MONDAY THROUGH AT LEAST WEDNESDAY...AND POSSIBLY INTO FRIDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:28 PM CDT | Excessive Heat Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 6 days |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.